Alert archive / Minnesota / Flash Flood Warnings in 2012
Flash Flood Warning 1, NWS Duluth, MN
NWS Duluth, MN issued this flash flood warning at May 27, 2012, 2:15 AM CDT for Aitkin County, Pine County, Minnesota. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 27, 2012, 2:15 AM CDT (07:15 UTC)
- Expired
- May 27, 2012, 5:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Duluth, MN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Aitkin County, MN, Pine County, MN
The radar
The Duluth radar (KDLH), 98 km from the middle of the area, began a volume at 07:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 7.3 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 517 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 442 m²/s²
- 0-3 km storm-relative helicity
- 539 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.1
The text
As transmitted, in the capitals the NWS used until 2016.
457 WGUS53 KDLH 270715 FFWDLH MNC001-115-271000- /O.NEW.KDLH.FF.W.0001.120527T0715Z-120527T1000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE DULUTH MN 215 AM CDT SUN MAY 27 2012 THE NATIONAL WEATHER SERVICE IN DULUTH MN HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHWESTERN PINE COUNTY IN EAST CENTRAL MINNESOTA... SOUTHEASTERN AITKIN COUNTY IN EAST CENTRAL MINNESOTA... * UNTIL 500 AM CDT * AT 214 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. RADAR ESTIMATES 1 TO 2 INCHES OF RAIN HAVE FALLEN IN THE PAST HOUR WITH UP TO ANOTHER INCH OF RAINFALL EXPECTED. * RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... ARTHYDE...DADS CORNER...DENHAM...FINLAYSON...MCGRATH...RUTLEDGE AND WILLOW RIVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. && LAT...LON 4614 9342 4641 9344 4642 9278 4615 9279 $$ STEWART
3 follow-up statements
360 WGUS73 KDLH 270749 FFSDLH FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DULUTH MN 249 AM CDT SUN MAY 27 2012 MNC001-115-271000- /O.CON.KDLH.FF.W.0001.000000T0000Z-120527T1000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PINE MN-AITKIN MN- 249 AM CDT SUN MAY 27 2012 ...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHEASTERN AITKIN AND NORTHWESTERN PINE COUNTIES UNTIL 500 AM CDT... AT 248 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. RADAR ESTIMATES 1.5 TO 2.5 INCHES OF RAIN HAVE FALLEN ACROSS SOUTHEAST AITKIN AND NORTHWEST PINE COUNTY IN THE PAST HOUR. UP TO ANOTHER HALF INCH OF RAINFALL MAY BE EXPECTED THROUGH 400 AM. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE... ARTHYDE...DADS CORNER...DENHAM...FINLAYSON...MCGRATH...RUTLEDGE AND WILLOW RIVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. && LAT...LON 4614 9342 4641 9344 4642 9278 4615 9279 $$ STEWART
696 WGUS73 KDLH 270821 FFSDLH FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DULUTH MN 321 AM CDT SUN MAY 27 2012 MNC001-115-271000- /O.CON.KDLH.FF.W.0001.000000T0000Z-120527T1000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PINE MN-AITKIN MN- 321 AM CDT SUN MAY 27 2012 ...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHEASTERN AITKIN AND NORTHWESTERN PINE COUNTIES UNTIL 500 AM CDT... AT 320 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. RADAR ESTIMATES 2 TO 3 INCHES OF RAIN HAVE FALLEN ACROSS SOUTHEAST AITKIN AND NORTHWEST PINE COUNTY IN THE THREE HOURS. UP TO ANOTHER HALF INCH OF RAINFALL MAY BE EXPECTED THROUGH 430 AM. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE... ARTHYDE...DADS CORNER...DENHAM...FINLAYSON...MCGRATH...RUTLEDGE AND WILLOW RIVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. && LAT...LON 4614 9342 4641 9344 4642 9278 4615 9279 $$ STEWART
690 WGUS73 KDLH 271001 FFSDLH FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DULUTH MN 501 AM CDT SUN MAY 27 2012 MNC001-115-271015- /O.EXP.KDLH.FF.W.0001.000000T0000Z-120527T1000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PINE MN-AITKIN MN- 501 AM CDT SUN MAY 27 2012 ...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR SOUTHEASTERN AITKIN AND NORTHWESTERN PINE COUNTIES HAS BEEN ALLOWED TO EXPIRE... EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS AND CREEKS IN THE WARNED AREA WILL LIKELY REMAIN HIGH. A FLASH FLOOD WARNING REMAINS FOR WESTERN AND NORTHERN AITKIN COUNTY UNTIL 8 AM. IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. LAT...LON 4614 9342 4641 9344 4642 9278 4615 9279 $$ MELDE
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this flash flood warning went out at May 27, 12:24 AM CDT, 1 hour 51 minutes earlier.
Area forecast discussion, May 27, 12:24 AM CDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DULUTH MN
1224 AM CDT SUN MAY 27 2012
.AVIATION.../06Z TAF ISSUANCE/
SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS WILL MOVE THROUGH THE
TERMINALS TONIGHT AHEAD OF A WARM FRONT. IFR CEILINGS WILL BE
PREVALENT AT BRD AND HYR FOR THE OVERNIGHT HOURS. THE SHOWERS AND
THUNDERSTORMS WILL LIFT TO THE NORTHEAST AND THROUGH AERODROMES
AFTER SUNRISE. HINTED AT THE NEXT ROUND OF SHOWERS AND
THUNDERSTORMS AHEAD OF AN APPROACHING COLD FRONT AFTER 02Z.
&&
.PREV DISCUSSION... /ISSUED 731 PM CDT SAT MAY 26 2012/
UPDATE...RAISED POPS IN 00Z-03Z SINCE PRECIP HAS BECOME MORE
WIDESPREAD THIS EVENING. SO FAR...THE STRONGEST STORMS ARE IN NW WI
WITH REPORTS OF DIME-SIZE HAIL. SPC FORECAST TOOLS INDICATE SOME
MUCAPE IN THAT AREA SO THESE STORMS WILL CONTINUE THIS EVENING.
PREV DISCUSSION... /ISSUED 454 PM CDT SAT MAY 26 2012/
SHORT TERM...LATEST SURFACE ANALYSIS SHOWS A RIDGE OF HIGH
PRESSURE OVER ONTARIO AND QUEBEC...WITH A LOW PRESSURE SYSTEM
DEVELOPING OVER THE CNTL PLAINS...AND A WARM FRONT EXTENDING EAST
OF THE LOW ACROSS IOWA AND ILLINOIS. REGIONAL RADAR MOSAIC SHOWERS
SCTD SHOWERS AND STORMS DEVELOPING NORTH OF THE WARM FRONT ACROSS
CNTL MN AND WI IN ASSOCIATION WITH FRONTOGENESIS AND WAA. THIS
ACTIVITY SHOULD INCREASE IN COVERAGE AS IT LIFTS NORTHWARD OVER
OUR FCST AREA TONIGHT. HOWEVER THERE IS BETTER CONFIDENCE LATER IN
THE PERIOD AS MODELS HAVE HAD PROBLEMS IN HANDLING THE DRIER AIR
ACROSS CURRENTLY OVER OUR CWA ASSOCIATED WITH THE STRONGER THAN
EXPECTED HIGH OVER CANADA.
THE WARM FRONT WILL MOVE NORTH OVER THE FCST AREA ON
SUNDAY...SETTING UP A STRONG TEMPERATURE GRADIENT ACROSS OUR
CWA...WITH HIGHS IN THE 80S ACROSS OUR SRN TIER OF ZONES. HIGHS
SHOULD ONLY BE IN THE 60S ACROSS THE TWIN PORTS AND OUR NRN ZONES
DUE TO ONSHORE WINDS AND RAIN-COOLED AIR...WHICH WILL ENHANCE THE
BAROCLINIC ZONE. THE SFC LOW WILL FINALLY MOVE OVER THE NORTHLAND
SUNDAY NIGHT AND DRAG A COLD FRONT ACROSS OUR FCST AREA. THIS IS
WHEN SEVERE THUNDERSTORMS WILL BE POSSIBLE. NAM12 MU CAPE VALUES
ARE PROGGED TO RANGE FROM 300O-4000 J/KG ACROSS OUR SRN ZONES
WITHIN THE WARM SECTOR...AND FROM 1000-2000 J/KG NORTH OF THE
FRONT AS ELEVATED INSTABILITY. WIND SHEAR WILL BE
SUFFICIENT...ESPECIALLY CONSIDERING THE AMOUNT OF INSTABILITY.
THERE MAY BE A PROBLEM WITH A CAP INITIALLY ACROSS OUR SRN ZONES
SUNDAY AFTERNOON. THE MODELS SHOW THE CAP DISSIPATING BY SUNDAY
EVENING. FOR FURTHER DETAILS...PLEASE REFER THE SWODY2 PRODUCT
ISSUED BY THE SPC.
HEAVY RAIN IS ALSO POSSIBLE WITH THIS SYSTEM...MODELS SHOWING TWO
POTENTIAL BOUTS. THE FIRST ROUND IS EXPECTED LATE TONIGHT INTO
SUNDAY MORNING AS THE WARM FRONT LIFTS NORTH ACROSS THE UPPER
MIDWEST. THERE WILL POSSIBLY BE A RESPITE IN THE HEAVY RAINFALL
SUNDAY AFTERNOON BEFORE A SECOND ROUND ASSOCIATED WITH THE COLD
FRONT DEVELOPS SUNDAY NIGHT. PWAT VALUES ARE AGAIN PROGGED TO
INCREASE TO AROUND 1.50 INCHES SUNDAY INTO SUNDAY NIGHT. DUE TO
THE HEAVY RAIN OVER THE LAST SEVERAL DAYS...THERE IS A POSSIBILITY
OF FLOODING ALONG AREA CREEKS AND RIVERS. FLASH FLOODING IS ALSO
POSSIBLE WITH STRONGER STORMS SUNDAY NIGHT.
LONG TERM...TUESDAY THROUGH SATURDAY.
A STRONG UPPER TROUGH DROPS INTO THE DAKOTAS MONDAY. AT THE
SURFACE...THE MODELS ALL SUGGEST THAT THE SURFACE LOW HANGS BACK
TO THE NORTHWEST...POSSIBLY BETWEEN INTERNATIONAL FALLS AND
WINNIPEG ALL DAY MONDAY. THE SURFACE LOW REMAINS NORTH OF THE
BORDER AND ONLY GETS EAST OF INTERNATIONAL FALLS LATE MONDAY
NIGHT. DRYING SOUTH AND SOUTHEAST OF THE LOW WILL LIKELY RESULT IN
SUNSHINE BUT ONLY THE GFS TRIES TO DRY OUT THE LOW LEVELS. WITH
COOLING ALOFT WE NOTICE THAT STABILITIES COULD GET AS LOW AS -8C TO
-10C EVEN AND ESPECIALLY AROUND AND NORTHWEST OF THE IRON RANGE
MONDAY. WE LEFT THUNDER IN MONDAY...THOSE COULD BE VIGOROUS ACROSS
OUR AREA...AND WE MAY NEED TO ADD THUNDER ACROSS OUR AREA MONDAY
EVENING AS WELL. A COMBINATION OF CLOUDS AND STRONG COLD ADVECTION
AT ALL LEVELS OUGHT TO KEEP TUESDAY WET AND CHILLY...WITH
AFTERNOON TEMPERATURES MOSTLY IN THE LOW TO MID 50S. THE TROUGH
WILL HANG AROUND...AS SURFACE HIGH MOVES DOWN FROM THE CANADIAN
PLAINS...AND TEMPERATURES WILL REMAIN RATHER CHILLY...WITH
SCATTERED FROST POSSIBLE WEDNESDAY AND THURSDAY MORNING. THE UPPER
TROUGH AND COLD PATTERN WILL REMAIN AS A SURFACE HIGH BUILDS OVER
THE MID MISSISSIPPI VALLEY LATE THIS WEEK AND INTO THE WEEKEND.
WITH MOSTLY DRY WEATHER...WE TRIED TO INTRODUCE SOME 70S FRIDAY
AND OVER THE WEEKEND...BUT WE MAY BE A BIT PRE-MATURE WITH THAT.
NIGHTS WILL REMAIN IN THE LOW 40S...AT BEST.
&&
.POINT TEMPS/POPS...
DLH 53 74 47 55 / 90 40 30 30
INL 52 67 44 52 / 90 50 50 40
BRD 58 72 46 57 / 90 30 20 20
HYR 64 80 50 60 / 90 50 20 30
ASX 58 78 50 59 / 80 50 20 20
&&
.DLH WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
LS...SMALL CRAFT ADVISORY UNTIL 10 PM CDT THIS EVENING FOR LSZ121-
140>148.
&&
AVIATION...KKHazardous weather outlook, May 26, 4:49 AM CDT, 21 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 449 AM CDT SAT MAY 26 2012 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-271030- KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE- NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE- SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA- SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN- CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON- BURNETT-WASHBURN-SAWYER-PRICE- 449 AM CDT SAT MAY 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND NORTHWEST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE NORTHLAND THIS AFTERNOON...AND THUNDERSTORMS ARE LIKELY TONIGHT AND THROUGH THE OVERNIGHT. THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS LATE TONIGHT...WITH THE MAIN THREAT BEING LARGE HAIL...LOCALLY HEAVY RAINFALL AND DANGEROUS LIGHTNING. RIVERS ACROSS MUCH OF THE NORTHLAND...ESPECIALLY NORTHEAST MINNESOTA...WILL REMAIN HIGH. PARTICULARLY THE SAINT LOUIS RIVER AROUND SCANLON AND THE MISSISSIPPI RIVER NEAR AITKIN...WHICH WHERE APPROACHING FLOOD STAGE. THOSE WITH OUTDOOR PLANS THIS WEEKEND NEAR A RIVER OR STREAM SHOULD MONITOR CONDITIONS CLOSELY. SEE THE LATEST FLOOD STATEMENTS FOR FURTHER INFORMATION. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY MORE RAIN WILL FALL THIS WEEKEND AND COULD BE UPWARDS OF ONE TO THREE INCHES. THIS RAIN COULD CAUSE ADDITIONAL FLOODING ACROSS THE NORTHLAND...AND KEEP RIVER LEVELS HIGH. SEE THE LATEST FLOOD STATEMENTS FOR FURTHER INFORMATION. THUNDERSTORMS WILL BE POSSIBLE SUNDAY AFTERNOON THROUGH SUNDAY NIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS...WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS. THERE IS ALSO THE POTENTIAL FOR LOCALIZED HEAVY RAINFALL WITH THESE STORMS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AND AGAIN SUNDAY NIGHT. LSZ121-140>148-271030- BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- 449 AM CDT SAT MAY 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF WESTERN LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT GUSTY NORTHEAST WINDS AND BUILDING WAVES WILL CREATE HAZARDOUS CONDITIONS FOR SMALL CRAFTS ACROSS THE NEARSHORE WATERS THIS WEEKEND. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE ENTIRE NEARSHORE WATERS TODAY. THUNDERSTORMS ARE POSSIBLE ACROSS WESTERN LAKE SUPERIOR TONIGHT. A FEW OF THESE STORMS COULD BECOME SEVERE...PRODUCING LARGE HAIL...LOCALLY HEAVY RAIN AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY STRONG NORTHEAST WINDS AND HAZARDOUS WAVES WILL CONTINUE ACROSS THE NEARSHORE WATERS THROUGH SUNDAY. A SMALL CRAFT ADVISORY WILL REMAIN IN EFFECT THROUGH SUNDAY EVENING. CHECK THE LATEST MARINE FORECAST FOR DETAILS. TENTINGER MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS: HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)
In the hours before
Special weather statement, May 27, 12:57 AM CDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1257 AM CDT SUN MAY 27 2012
WIZ008-009-270630-
PRICE-SAWYER-
1257 AM CDT SUN MAY 27 2012
...STRONG THUNDERSTORMS AFFECTING SAWYER AND PRICE COUNTIES...
AT 1256 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 16 MILES SOUTHWEST
OF FIFIELD TO 25 MILES WEST OF KENNAN...MOVING EAST AT 35 MPH.
THESE STORMS ARE CAPABLE OF PRODUCING HALF INCH DIAMETER HAIL...WIND
GUSTS UP TO 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF
HEAVY DOWNPOURS...
LOCATIONS IMPACTED INCLUDE...
PARK FALLS... FIFIELD... PHILLIPS...
KENNAN... MUSSER LAKE... CATAWBA...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
LAT...LON 4563 9069 4564 9101 4595 9074 4597 9004
4540 9003 4538 9005 4538 9069
KKSpecial weather statement, May 27, 1:09 AM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DULUTH MN 109 AM CDT SUN MAY 27 2012 MNZ025-033>038-WIZ001-006-007-270700- BURNETT-CARLTON/SOUTH ST. LOUIS-CROW WING-DOUGLAS-NORTH CASS-NORTHERN AITKIN-PINE-SOUTH AITKIN-SOUTH CASS-WASHBURN- 109 AM CDT SUN MAY 27 2012 AT 108 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES WEST OF GULL LAKE TO MARKVILLE...MOVING EAST AT 30 MPH. THESE STORMS ARE CAPABLE OF PRODUCING HALF INCH DIAMETER HAIL...WIND GUSTS UP TO 40 MPH...FREQUENT DOWNPOURS... LOCATIONS IMPACTED INCLUDE... GULL LAKE... PONTORIA... PEQUOT LAKES... JENKINS... FINLAYSON... RIVERSIDE... NISSWA... LOWER HAY LAKE... LAKE HUBERT... ASKOV... NORTH LONG LAKE... LEGIONVILLE... BREEZY POINT... EDWARD LAKE... LOWER WHITEFISH LAKE... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. LAT...LON 4656 9163 4596 9163 4647 9476 4691 9448 STEWART
Special weather statement, May 27, 1:26 AM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DULUTH MN 126 AM CDT SUN MAY 27 2012 WIZ003-008-270645- ASHLAND-SAWYER- 126 AM CDT SUN MAY 27 2012 ...STRONG THUNDERSTORMS OVER SAWYER COUNTY... AT 125 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR OJIBWA...MOVING EAST AT 40 MPH. THIS STORM IS CAPABLE OF PRODUCING HALF INCH DIAMETER HAIL...WIND GUSTS UP TO 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS... LOCATIONS IMPACTED INCLUDE... BLAISDELL LAKE... LORETTA... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. LAT...LON 4603 9071 4567 9069 4565 9135 4612 9152 KK
Special weather statement, May 27, 1:29 AM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
129 AM CDT SUN MAY 27 2012
WIZ008-009-270645-
PRICE-SAWYER-
129 AM CDT SUN MAY 27 2012
...STRONG THUNDERSTORMS AFFECTING PRICE COUNTY...
AT 128 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTHWEST OF
MUSSER LAKE TO 11 MILES SOUTH OF KENNAN...MOVING EAST AT 35 MPH.
THESE STORMS ARE CAPABLE OF PRODUCING HALF INCH DIAMETER HAIL...WIND
GUSTS UP TO 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF
HEAVY DOWNPOURS...
LOCATIONS IMPACTED INCLUDE...
MUSSER LAKE... PRENTICE... OGEMA...
BRANTWOOD...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
LAT...LON 4538 9069 4560 9068 4564 9071 4595 9061
4592 9004 4538 9004 4537 9044 4537 9067
KKSpecial weather statement, May 27, 1:48 AM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DULUTH MN 148 AM CDT SUN MAY 27 2012 WIZ001>003-008-009-270715- ASHLAND-BAYFIELD-DOUGLAS-PRICE-SAWYER- 148 AM CDT SUN MAY 27 2012 ...STRONG THUNDERSTORMS OVER NORTHERN SAWYER COUNTY... AT 144 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BENNETT TO 4 MILES WEST OF BLAISDELL LAKE...MOVING NORTHEAST AT 35 MPH. THESE STORMS ARE CAPABLE OF PRODUCING HALF INCH DIAMETER HAIL...WIND GUSTS UP TO 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS... LOCATIONS IMPACTED INCLUDE... LAKE NEBAGAMON... MAPLE... BLUEBERRY... NAMEKAGON LAKE... NAMEKAGON... DRUMMOND... BRULE... WAINO... OULU... CLAM LAKE... IRON RIVER... GRAND VIEW... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. LAT...LON 4670 9155 4604 9056 4582 9096 4648 9195 KK
Special weather statement, May 27, 2:11 AM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
211 AM CDT SUN MAY 27 2012
MNZ037-WIZ001>004-008-009-270745-
ASHLAND-BAYFIELD-CARLTON/SOUTH ST. LOUIS-DOUGLAS-IRON-PRICE-SAWYER-
211 AM CDT SUN MAY 27 2012
...STRONG THUNDERSTORMS AFFECTING NORTHWESTERN WISCONSIN...
AT 211 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES SOUTHWEST OF
SUPERIOR TO BLAISDELL LAKE...MOVING NORTHEAST AT 35 MPH.
THESE STORMS ARE CAPABLE OF PRODUCING HALF INCH DIAMETER HAIL...WIND
GUSTS UP TO 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF
HEAVY DOWNPOURS...
LOCATIONS IMPACTED INCLUDE...
NAMEKAGON LAKE... WENTWORTH... SUPERIOR...
NAMEKAGON... LAKE NEBAGAMON... DRUMMOND...
CLAM LAKE... POPLAR... MAPLE...
BRULE... BLUEBERRY... GRAND VIEW...
GLIDDEN... CLOVERLAND... WAINO...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
LAT...LON 4661 9223 4673 9204 4669 9196 4670 9182
4676 9160 4621 9035 4588 9080
KKThe office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 7:22 PM CDT | Special Weather Statement | DLH | Carlton, Pine | 23 min |
| May 26, 7:55 PM CDT | Special Weather Statement | DLH | Carlton | 35 min |
| May 26, 8:17 PM CDT | Special Weather Statement | DLH | Carlton | 28 min |
| May 26, 8:54 PM CDT | Special Weather Statement | DLH | Carlton | 36 min |
| May 26, 9:22 PM CDT | River Flood Advisory | DLH | Crow Wing, Morrison | 36 hr |
| May 26, 9:38 PM CDT | River Flood Advisory | DLH | Carlton | 36 hr |
| May 26, 10:42 PM CDT | Special Weather Statement | DLH | Pine | 33 min |
| May 27, 12:17 AM CDT | Special Weather Statement | DLH | Pine | 43 min |
| May 27, 12:45 AM CDT | Special Weather Statement | DLH | Pine | 45 min |
| May 27, 1:09 AM CDT | Special Weather Statement | DLH | Aitkin, Carlton, Crow Wing | 51 min |
| May 27, 1:47 AM CDT | Severe Thunderstorm Warning | DLH | Aitkin | 43 min |
| May 27, 3:33 AM CDT | Flash Flood Watch | DLH | Aitkin, Carlton, Cook, Crow Wing, Itasca, Lake and 2 more | 26 hr |
| May 27, 3:36 AM CDT | Areal Flood Advisory | DLH | Aitkin, Cass, Crow Wing | 4 hr |
| May 27, 4:32 AM CDT | Flash Flood Warning | DLH | Aitkin, Cass, Crow Wing | 4 hr |
| May 27, 6:29 AM CDT | Special Marine Warning | DLH | 31 min | |
| May 27, 8:29 AM CDT | Areal Flood Advisory | DLH | Aitkin, Cass, Crow Wing | 30 hr |
| May 27, 9:04 AM CDT | Special Weather Statement | DLH | Itasca | 41 min |
| May 27, 9:07 AM CDT | Special Weather Statement | DLH | Lake | 38 min |
| May 27, 10:04 AM CDT | Special Weather Statement | DLH | Cook | 26 min |
| May 27, 1:49 PM CDT | River Flood Warning | DLH | Crow Wing, Morrison | 11 days |
| May 27, 1:49 PM CDT | River Flood Warning | DLH | Carlton | 19 hr |
| May 27, 3:00 PM CDT | Special Weather Statement | DLH | Koochiching | 45 min |
| May 27, 4:20 PM CDT | Special Weather Statement | DLH | Cook, Lake | 55 min |
| May 27, 4:46 PM CDT | Areal Flood Warning | DLH | Carlton | 24 hr |
| May 27, 6:00 PM CDT | Special Weather Statement | DLH | Aitkin | 60 min |
| May 27, 6:48 PM CDT | Severe Thunderstorm Warning | DLH | Pine | 27 min |
Nearby
Flash Flood Warnings in Minnesota, 2012Every flash flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.